MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital.
 
Event or Problem Description
It was reported that the balloon froze on the guidewire, and a guidewire coating issue occurred.This 035/260/3mm amplatz super stiff guide wire was selected for use during a percutaneous venous stenting procedure for iliac vein compression.During the procedure, after the location of the lesion was determined by sheath angiography, this 035/260/3mm amplatz super stiff guide wire was used with a 10x 80 mustang balloon.Upon advancing the balloon, a large resistance was observed, and the balloon became stuck.At that time, it was noted that there was a small substance falling off the guidewire, which was suspected to be the coating.The guidewire could no longer be used; therefore, the procedure was completed with another of the same device.There were no patient complications as a result of this event and the patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6) hospital.Device evaluated by mfr: the device was returned for analysis.Visual and microscope inspections were performed.It was observed that the coil wire was unraveled due the core wire was found detached separated from distal tip to the transition point.Also, the guidewire was kinked and stretched at distal section.No other issues were identified with the device.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21646219
Report Number2124215-2025-16933
Device Sequence Number15346976
Product Code DQX
UDI-Device Identifier08714729115861
UDI-Public(01)08714729115861(17)270620(10)34282730
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0034282730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10X 80 MUSTANG BALLOON; 10X 80 MUSTANG BALLOON
Patient Age69 YR
Patient SexFemale
Patient Weight77 KG